Hail, Holt
- When
- May 26, 1:37 PM CST
- Where
- Holt County, 0.86 mi SE of Ewing
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.260, -98.340
An isolated severe thunderstorm developed in Holt County that produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An isolated severe thunderstorm developed in Holt County that produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 26, 11:26 AM CST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1226 PM CDT MON MAY 26 2014 .SYNOPSIS... ISSUED AT 324 AM CDT MON MAY 26 2014 AT 08Z...UPPER LEVEL LOW WAS LOCATED IN NORTH CENTRAL NEW MEXICO. A SMALL AREA OF SHOWERS AND ISOLATED THUNDERSTORMS LINGERS IN SOUTHERN SHERIDAN COUNTY INTO SCOTTS BLUFF AND BANNER COUNTY. THIS APPEARS RELATED TO A WEAK MVC LOCATED NEAR CDR. TEMPERATURES RANGING FROM 54 AT LBF TO 67 AT ONL. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 324 AM CDT MON MAY 26 2014 UPPER LEVEL LOW WILL CONTINUE TO SLOWLY PROGRESS INTO THE TX PNHDLE TODAY AND SWRN OKLA TONIGHT. FORECAST BUFKIT SOUNDING AT LBF TODAY INDICATES VERY WEAK SHEAR WITH PREVAILING SOUTHERLY WINDS UP THROUGH 500 MB AND EASTERLIES ABOVE. SB CAPES RANGING AS HIGH AS 1000-1500 J/KG AND PWAT VALUE NEAR 1 INCH. LIGHT AND VARIABLE WINDS TODAY WITH SFC DEWPOINTS IN THE LOW TO MID 50S WEST AND UPPER 50S TO NEAR 60 EAST. EXPECTING LITTLE OR NO DEVELOPMENT OF SHOWERS THIS MORNING...THEN BETTER COVERAGE AND DEVELOPMENT OF SHOWERS AND EMBEDDED THUNDERSTORMS THIS AFTERNOON. POPS TO INCREASE TO AROUND 30 PERCENT THIS AFTERNOON. FORECAST HIGHS FROM 80 TO 83 DEGREES. FORCING WILL ONCE AGAIN BE WEAK. HOWEVER...ONCE TEMPS REACH NEAR THE CONVECTIVE TEMPERATURE WHICH IS NEAR 80...EXPECT INCREASED COVERAGE OF SHOWERS. AS HAS BEEN THE CASE THE PAST FEW DAYS...A SLOW STORM MOTION OF ONLY 5 KTS...LOCALLY HEAVY RAIN POSSIBLE. CARRIED 20 POPS THIS EVENING EAST OF ANW THROUGH LBF AND IML THEN DRY FCST AFTER MIDNIGHT AS SKIES BECOME MOSTLY CLEAR. LOWS FROM THE MID 50S WEST AND UPPER 50S EAST. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 324 AM CDT MON MAY 26 2014 TUESDAY AND BEYOND. HIGH TEMPERATURES TO HEADLINE THE EXTENDED DISCUSSION THROUGH LATE WEEK...WITH A LESSER EMPHASIS PLACED ON A SLIGHT CHANCE OF STORMS TUESDAY AFTERNOON AND AGAIN FOR THE COMING WEEKEND. UPPER LEVEL LOW RESPONSIBLE FOR THE PERIODS OF RAIN AND CLOUDS TO CONTINUE WEAKEN AND DRIFT SOUTH SOUTHEAST TOWARD THE ARKLATEX REGION THROUGH MID WEEK. MEANWHILE UPPER LEVEL RIDGING WILL BECOME FURTHER ESTABLISHED FROM THE ROCKIES NORTHEAST ACROSS THE PLAINS. BUILDING HEIGHTS...CLEARING SKIES WITH FULL INSOLATION...AND WAA FROM THE WEST WILL LEAD TO A DECENT WARM-UP TUESDAY THROUGH THURSDAY...WITH EXPECTED HIGHS IN THE MID TO POSSIBLY UPPER 80S FOR MOST LOCATIONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. WITH THE CLOSED LOW STILL ACROSS THE SOUTH CENTRAL OKLAHOMA TUESDAY AFTERNOON...WARM TEMPERATURES...PLENTIFUL TROPOSPHERIC MOISTURE AND THE PROXIMITY OF THE LOW MAY ALLOW FOR ADDITIONAL STORM CHANCES FOR OUR FAR EASTERN ZONES BY LATE AFTERNOON. THE BUILDING RIDGE FROM THE WEST SHOULD SUPPRESS STORM CHANCES OVER WESTERN PORTIONS OF THE CWA. FOR WEDNESDAY THROUGH MIDDAY FRIDAY WILL GO WITH A DRY FORECAST AS SUBSIDENCE WILL BE MAXIMIZED ACROSS THE CENTRAL HIGH PLAINS AS THE RIDGE AMPLIFIES OVER THE CENTRAL CONUS IN RESPONSE TO A DIGGING PAC NW TROUGH. FOR LATE WEEK AND THE WEEKEND...UPPER LEVEL RIDGE AXIS WILL SHIFT EAST OF THE MISSOURI VALLEY...PLACING THE ROCKIES AND ADJACENT HIGH PLAINS UNDER SOUTHWEST FLOW ALOFT. WITH THE PLACEMENT OF THE RIDGE STILL WITHIN THE REGION...MOST OF THE CWA SHOULD BE DRY WELL INTO THE WEEKEND. HOWEVER THE SOUTHWEST FLOW WILL USHER LOW AMPLITUDE SHORTWAVES AND FAVORABLE JET DYNAMICS FOR INCREASED PRECIPITATION CHANCES ACROSS OUR WEST AND NORTHWEST FRIDAY EVENING. ATTM THE BEST CHANCES SEEM TO FAVOR A TROUGH/FRONT WEST AND NORTH OF THE CWA. WITH MOST LOCATIONS IN THE WARM SECTOR FRIDAY...HIGH TEMPERATURES WILL ONCE AGAIN BE WARM...MAINLY IN THE MID 80S. SATURDAY AND THE REMAINDER OF THE WEEKEND...THE FRONT WILL SAG SOUTH WITH MODEST INSTABILITY IN PLACE. SHEAR IS NOT IDEAL FOR SEVERE WEATHER INITIALLY...BUT INCREASES LATE WEEKEND. WILL HAVE TO WATCH AS THE GFS/EC MODELS CONTINUES TO INDICATE A FAIRLY SUBSTANTIAL DISTURBANCE LATE SUNDAY EVENING FROM THE SOUTHWEST...BOTH POINTING TO CONVECTION AND A POTENTIAL MCS. POST FRONTAL CONDITIONS SATURDAY THROUGH MONDAY WILL YIELD SLIGHTLY COOLER HIGHS...MAINLY IN THE UPPER 70S FOR THE NORTHWEST...LOWER 80S ELSEWHERE. LOWS THROUGHOUT THE EXTENDED ARE PROGGED TO REMAIN IN THE 50S TO LOWER 60S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1226 PM CDT MON MAY 26 2014 PRIMARILY VFR CONDITIONS ARE EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...BUT COVERAGE WILL LIKELY BE TOO LIMITED TO WARRANT A WEATHER GROUP. FOG IS POSSIBLE IN THE RIVER VALLEYS TOWARD DAWN TUESDAY...INCLUDING KLBF TERMINAL. WINDS BECOME MORE EASTERLY TUESDAY AFTERNOON...MAINLY FOR NORTHERN NEBRASKA. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROBERG SHORT TERM...ROBERG LONG TERM...JACOBS AVIATION...SNIVELY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 503 AM CDT MON MAY 26 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-271015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 503 AM CDT MON MAY 26 2014 /403 AM MDT MON MAY 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON INTO THIS EVENING. DUE TO SLOW MOVEMENT...LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON EAST OF BASSETT THROUGH BROKEN BOW. THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY NIGHT INTO SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 223 PM CDT MON MAY 26 2014 NEZ029-262015- WHEELER NE- 223 PM CDT MON MAY 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER COUNTY UNTIL 315 PM CDT... AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF BARTLETT...OR 27 MILES NORTHEAST OF BURWELL...MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BUFFALO FLATS... FOUR CORNERS... CUMMINSVILLE... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MASEK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 226 PM CDT MON MAY 26 2014 NEZ010-262015- HOLT NE- 226 PM CDT MON MAY 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT COUNTY UNTIL 315 PM CDT... AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EWING...OR 24 MILES SOUTHEAST OF ONEILL... MOVING NORTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... EWING... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MASEK
The North Platte radar (KLNX), 187 km away, was scanning. The volume nearest the first event began at 19:35 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516166, 516167, 516168.